Alert archive / North Carolina / Beach Hazards Statements in 2024
Beach Hazards Statement 32, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Jul 6, 2024, 8:07 PM EDT for 4 counties in North Carolina. It took effect at Jul 7, 2024, 8:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jul 6, 2024, 8:07 PM EDT (00:07 UTC)
- In effect from
- Jul 7, 2024, 8:00 AM EDT
- Expired
- Jul 7, 2024, 2:57 AM EDT
- In force
- Issued by
- NWS Newport/Morehead City, NC
Counties Carteret County, NC, Dare County, NC, Hyde County, NC, Onslow County, NC
The radar
The Morehead City radar (KMHX), 61 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.1 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1045 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 813 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
322 WHUS42 KMHX 070007 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 807 PM EDT Sat Jul 6 2024 NCZ195-196-199-204-205-071215- /O.EXP.KMHX.BH.S.0031.000000T0000Z-240707T0000Z/ /O.NEW.KMHX.BH.S.0032.240707T1200Z-240708T0000Z/ West Carteret-East Carteret-Coastal Onslow-Ocracoke Island- Hatteras Island- 807 PM EDT Sat Jul 6 2024 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT SUNDAY THROUGH SUNDAY EVENING... * WHAT...Dangerous rip currents. * WHERE...The beaches from Duck to Cape Hatteras. * WHEN...From 8 AM EDT Sunday through Sunday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 3 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$
1 follow-up statement
169 WHUS42 KMHX 070657 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 257 AM EDT Sun Jul 7 2024 NCZ195-196-199-204-205-070800- /O.CAN.KMHX.BH.S.0032.240707T1200Z-240708T0000Z/ West Carteret-East Carteret-Coastal Onslow-Ocracoke Island- Hatteras Island- 257 AM EDT Sun Jul 7 2024 ...BEACH HAZARDS STATEMENT IS CANCELLED... $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Jul 6, 7:51 PM EDT, 16 minutes earlier.
Area forecast discussion, Jul 6, 7:51 PM EDT, 16 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
751 PM EDT Sat Jul 6 2024
.SYNOPSIS...
High pressure ridging centered in the Atlantic continues to
extend west towards the Eastern Seaboard into next week. A cold
front will approach ENC from the west tonight and on Sunday
before stalling and eventually dissipating across the Piedmont
Sunday evening into Monday. Increased chances of precip will
remain possible through Sunday before the front dissipates.
More diurnally driven shower and thunderstorm activity is then
forecast from early in the week to about midweek before the next
front approaches and interacts with moisture from the remnants
of Beryl bringing increased precipitation chances.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
As of 745 PM Sat...Plenty of shower and thunderstorm activity
continues to persist along the I-95 corridor across much of the
state this evening, likely undergoing some short term
enhancement as outflow from our storm cluster earlier this
afternoon continues to migrate north and west. Mean storm motion
out of the southwest favors only slow movement towards the
inner coastal plain this evening, and lowered near-term PoPs to
low- end chance. By this time, activity will be falling apart
with loss of heating. Still watching for the nocturnal maximum
of convection over offshore waters, but latest hi-res guidance
suggests coverage may not be as widespread as forecast. We
remain warm and muggy tonight once again with lows getting down
into the mid to upper 70s.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
As of 330 PM Sat... Almost another rinse and repeat forecast
for tomorrow, though temps will be a bit lower. Weakening cold
front is forecast to begin to dissipate over the Piedmont while
seabreeze sets up in the afternoon once again. Much like on Sat
shower and thunderstorm activity is forecast to develop along
the seabreeze and out ahead of the aforementioned front. With
PWAT's remaining around 2+ inches and with 500-1500 J/kg of
SBCAPE around the area showers and thunderstorms are forecast
with any activity that develops bringing a threat for localized
flash flooding and gusty winds. Otherwise temps are slightly
cooler on Sun getting into the upper 80s to near 90.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
As of 240 AM Sat...Typical summertime pattern expected through
early next week, shifting to a wetter pattern mid to late week.
Temps will remain near climo.
A cold front will stall or dissipate west of the area, while
weak upper low offshore drifts towards the SE coast through
early next week. This boundary will likely do little, except to
possibly aid in shower/tstm development. Seabreeze, inland
troughing, and waves rotating through the upper trough to the
WNW will keep mostly diurnally driven showers and storms in the
forecast Sunday into early next week. Did increase pops a bit
Sunday afternoon, especially north of the Pamlico Rvr where high
res guidance shows better convective coverage, near area of
better instability. Expect convective chances to be near or
slightly above climo Monday and Tuesday, with better chances for
more widespread coverage mid to late next week. Another front
will approach late next week, possibly stalling near or over the
area as weak waves develop along it which may interact with
moisture from the remnants of Beryl. Still too much uncertainty
this far out, so will continue to cap pops at chance through the
period. At this time it looks like the lack of shear should
limit overall svr threat. However, periods of moderate to heavy
rain will be possible, especially later in the period with PWATs
potentially creeping towards 2.5". Temps look to be near climo,
with highs in the mid 80s to low 90s each day and overnight
lows in the 70s.
&&
.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
SHORT TERM /through 00z Sun/...
As of 750 PM Sat...Shower and thunderstorm activity remains
confined to our west this evening with VFR conditions prevailing
under a thin shield of convective cirri. Heaviest rainfall today
fell along a OCW-EWN-OAJ line, and this zone will be the focus
for the best low stratus and fog potential where soil moisture
will be most favorable. Reliable guidance hints at this
scenario, although it is erroneously painting the highest QPF
footprint to the north and west. Offered the most aggressive
forecast for EWN and OAJ explicitly showing IFR, while MVFR with
sct IFR clouds carry for ISO and PGV. Am watching for any last
minute rainfall from the aforementioned cluster of storms as it
slowly migrates eastward, which could improve odds for IFR cigs.
Rinse and repeat forecast tomorrow with another round of showers
and thunderstorms developing in an otherwise VFR regime. Winds
remain light through the day at around 5 kt, although some
spotty gusts to 15 kt are possible immediately behind the
seabreeze.
LONG TERM /Sat afternoon through Thursday/...
As of 240 AM Sat...Sct shower/tstm chances expected through the
next several days, peaking during max heating each afternoon
and evening, which could bring periods of sub-VFR to the
terminals. Patchy fog and/or stratus will be possible each
night, with increased chances for areas that receive rain.
&&
.MARINE...
SHORT TERM /through Sunday/...
As of 330 AM Sat... Winds have not gotten as high as previously
expected thanks to widespread clouds and thunderstorm activity
across the Coastal Plain capping temps for the most part which
has allowed the thermal gradient to remain rather weak. Will
keep ongoing SCA's up for another few hours just in case gusts
come up but won't be surprised if SCA's are expired at 7PM.
Otherwise 10-20 kt S'rly winds with gusts up around 20-25 kts
and 2-4 ft seas persist across our waters this afternoon. As we
get into tonight winds ease slightly but remain S'rly persisting
at 10-15 kts through Sun afternoon. Seas will lower slightly as
well tonight down to 2 to 3 ft. The one caveat to this
otherwise pleasant boating conditions will be the constant
threat for isolated to widely scattered shower and thunderstorm
activity which could lead to locally enhanced winds and seas.
LONG TERM /Sunday night through THursday/...
As of 240 AM Sat...Overall pleasant boating conditions expected
through the period. Typical summertime pattern sets up with
high pressure offshore and weak boundary and sfc trough inland.
S-SW winds 5-15 kt Sun through Wed with seas 2-3 ft,
occasionally up to 4 ft across the outer waters.
&&
.CLIMATE...
Record High temps for 07/06 (Saturday)
LOCATION TEMP/YEAR
New Bern 98/1969 (KEWN ASOS)
Cape Hatteras 95/1969 (KHSE ASOS)
Greenville 100/2010 (COOP - Not KPGV AWOS)
Morehead City 97/1990 (COOP - Not KMRH ASOS)
Kinston 105/1900 (COOP - Not KISO AWOS)
Jacksonville 99/1977 (NCA ASOS)
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement until 8 PM EDT this evening for NCZ195-
196-199-204-205.
MARINE...Small Craft Advisory until 10 PM EDT this evening for AMZ135-
150-231.
&&
SYNOPSIS...MHX
NEAR TERM...MS/RCF
SHORT TERM...RCF
LONG TERM...CQD
AVIATION...CQD/MS
MARINE...CQD/RCF
CLIMATE...MHXHazardous weather outlook, Jul 6, 4:25 AM EDT, 15 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 425 AM EDT Sat Jul 6 2024 NCZ029-044-045-079-080-090-091-070830- Martin-Pitt-Washington-Greene-Beaufort-Duplin-Lenoir- 425 AM EDT Sat Jul 6 2024 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Excessive Heat Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ046-047-081-092-094-193-194-198-070830- Tyrrell-Mainland Dare-Mainland Hyde-Jones-Pamlico-Northern Craven- Southern Craven-Inland Onslow- 425 AM EDT Sat Jul 6 2024 ...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ195-196-199-204-205-070830- West Carteret-East Carteret-Coastal Onslow-Ocracoke Island- Hatteras Island- 425 AM EDT Sat Jul 6 2024 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ203-070830- Northern Outer Banks- 425 AM EDT Sat Jul 6 2024 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 3:16 PM EDT | Areal Flood Advisory | MHX | Hyde, Tyrrell, Washington | 3 hr |
| Jul 7, 3:47 PM EDT | Areal Flood Advisory | MHX | Martin | 118 min |
| Jul 7, 4:06 PM EDT | Areal Flood Advisory | MHX | Hyde, Washington | 114 min |
| Jul 7, 7:27 PM EDT | Areal Flood Advisory | MHX | Beaufort, Pitt | 2 hr |
Nearby
Beach Hazards Statements in North Carolina, 2024Every beach hazards statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.